Journal of Pharmacology and Pharmacotherapeutics

REVIEW ARTICLE
Year
: 2018  |  Volume : 9  |  Issue : 2  |  Page : 76--85

Terlipressin-Induced ischemic complications: A systematic review of published case reports


Phulen Sarma1, Gaurav Muktesh2, Rahul Solomon Singh2, Abhishek Mishra1, Ashutosh Singh1, Rakesh Kumar Ruhela1, Harish Kumar1, Narendra Dhaka2, Bikash Medhi1 
1 Department of Pharmacology, PGIMER, Chandigarh, India
2 Department of Gastroenterology, PGIMER, Chandigarh, India

Correspondence Address:
Bikash Medhi
Department of Pharmacology, PGIMER, Chandigarh
India

Terlipressin is used in the management of variceal bleeding and hepatorenal syndrome. Ischemic complications are rare, but serious adverse effects of terlipressin therapy can be fatal. In this context, we reviewed all the published case reports of terlipressin-induced ischemic complications, and data were collected regarding the part of body affected by ischemic complication, latency, geographical variation, different treatment strategies and their outcome, and other relevant information. After an exhaustive search in different databases, 33 published cases were found. The ischemic complications affected virtually every part of the body. Peripheral gangrene was the most common ischemic complication followed by ischemic complications of more proximal parts such as thigh and abdominal wall. Other parts affected were heart, colon, small intestine, scrotum, etc. Most cases were managed conservatively. Although in few cases, other treatment options were also explored, knowledge of this dreaded complication and different management strategies is necessary for early identification of this adverse effect and early management so as to prevent fatality.


How to cite this article:
Sarma P, Muktesh G, Singh RS, Mishra A, Singh A, Ruhela RK, Kumar H, Dhaka N, Medhi B. Terlipressin-Induced ischemic complications: A systematic review of published case reports.J Pharmacol Pharmacother 2018;9:76-85


How to cite this URL:
Sarma P, Muktesh G, Singh RS, Mishra A, Singh A, Ruhela RK, Kumar H, Dhaka N, Medhi B. Terlipressin-Induced ischemic complications: A systematic review of published case reports. J Pharmacol Pharmacother [serial online] 2018 [cited 2019 Jan 19 ];9:76-85
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2018;volume=9;issue=2;spage=76;epage=85;aulast=Sarma;type=0